Alert archive / Tennessee / Flash Flood Warnings in 1996

Flash Flood Warning 7, NWS Nashville, TN

June 9, 1996Benton County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 9, 1996, 8:51 AM CDT for Benton County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 1996, 8:51 AM CDT (13:51 UTC)
Expired
Jun 9, 1996, 11:00 AM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Benton County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1996-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1996-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 091350
FFWBNA
TNC005-091600-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
851 AM CDT SUN JUN 9 1996
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST TENNESSEE
 
   ...BENTON COUNTY
 
AT 848 AM CDT A CLUSTER OF SHOWERS AND THUNDERSTORMS HAS MOVED LITTLE
SINCE 8 AM LIKELY CAUSING OVER ONE INCH OF RAIN TO FALL SOUTHWEST OF
CAMDEN NEAR THE NATCHEZ TRACE STATE PARK. CREEKS AND STREAMS WILL LIKELY
RISE WELL OUT OF THEIR BANKS.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.  MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DOX NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.  TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:18 AM CDT, 6 hours 33 minutes earlier.

Area forecast discussion, Jun 9, 2:18 AM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
215 AM CDT SUN JUN 9 1996

MDLS IN GUD AGREEMT SHOWG PSBL BREAK IN ACTN TNGT.  MD/UPR LVL
LO SHIFG N OF FA TO DRAG DEEP MSTR INTO OH VLY BFOR WRAPG IT BACK
DOWN ACRS MD-STATE.  AMPLE MSTR FOR TDY ALONG W/UPR SYSTM AND
SFC BNDRY THAT HAS BEEN MOVG ABT 1 NANO-MPH.  CONT HIER POPS
TDY W/ LO POPS TNGT AND PSBL LKLY MON AS DEEP MSTR RTRNS.

             BNA 74/60/76 636

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:08 PM CDTFlash Flood WarningOHXBenton4 hr
Jun 9, 2:49 AM CDTSevere Thunderstorm WarningOHXRutherford26 min
Jun 9, 3:18 AM CDTSevere Thunderstorm WarningOHXWilson42 min
Jun 9, 4:00 AM CDTSevere Thunderstorm WarningOHXTrousdale30 min
Jun 9, 4:10 AM CDTSevere Thunderstorm WarningOHXMacon50 min
Jun 9, 11:16 AM CDTSevere Thunderstorm WarningOHXMacon, Trousdale29 min
Jun 9, 11:43 AM CDTSevere Thunderstorm WarningOHXStewart32 min
Jun 9, 12:46 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson29 min

Nearby

Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.